What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 19, 4:44 PM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Jun 19, 4:44 PM CST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
544 PM CDT Fri Jun 19 2020
.AVIATION...
For the 00z TAFs:
Main thing will be the thunderstorms through the beginning of this
cycle. Amarillo will have showers and thunderstorms in the
vicinity through the next couple hours, and KDHT/KGUY will follow
suit here shortly with thunderstorm potential going through about
midnight. Erratic wind speeds, MVFR ceilings, and limited
visibility from heavy rainfall will be the main items of concern.
Ceilings will improve late this evening, but MVFR condition could
redevelop between midnight and sunrise with saturated lower
levels from rainfall.
Guerrero
&&
.PREV DISCUSSION... /Issued 428 PM CDT Fri Jun 19 2020/
DISCUSSION...
Rather busy this afternoon with severe weather ongoing in Amarillo
as of this writing. Severe Thunderstorm Watch 285 recently issued
covering the south central and southeast Texas Panhandle until 11
PM this evening. The initial storms are forming along the cold
frontal boundary which has stalled out over the southern Texas
Panhandle. Expect showers and storms to continue developing across
this area through the evening hours, with additional showers and
storms also anticipated to affect the OK and nrn TX Panhandles
from northeast New Mexico this evening and tonight as an upper
level shortwave trof traverses the region. The main severe weather
hazards will be large hail and damaging winds. In addition, the
strongest, slow moving storms will be capable of producing heavy
rainfall, resulting in localized flooding or flash flooding. The
precipitation will gradually diminish from west to east between
06Z and 12Z Saturday, with lingering showers and a few storms
across the far eastern zones Saturday morning.
Another round of showers and thunderstorms may develop Saturday
afternoon into the evening for mainly the east central and
southeast Texas Panhandle in the region of residual surface
boundaries coupled with sufficient daytime heating and attendant
atmospheric instability. If storms form, they should remain just
below severe levels at this time as parameters are not forecast to
be as favorable compared to today. This will need to be further
assessed by later shifts.
The upper level pattern is then progged to become northwest late
in the weekend and persist through the middle of next week. This
is a favorable steering flow for bringing showers and storms into
the OK and TX Panhandles mainly during the evening and nighttime
hours from Monday through Thursday night. Slgt chc to chc pops
during this time frame offered by the NBM guidance seem plausible
and were utilized. Kept next Friday dry at this time as more of a
westerly upper level flow commences if the medium range models
verify.
02
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
99/99
Hazardous weather outlook, Jun 19, 2:57 PM CST, 3 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
357 PM CDT Fri Jun 19 2020
OKZ001>003-TXZ001>020-317-201100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
357 PM CDT Fri Jun 19 2020
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Through Tonight.
Thunderstorms will be possible through tonight across the Oklahoma
and Texas Panhandles. Some storms will have the potential to become
strong to severe, with large hail and damaging winds the primary
hazards. A Severe Thunderstorm Watch is in effect until 11 PM this
evening for the south central and southeast Texas Panhandle. In
addition, heavy rainfall may accompany the strongest, slow moving
storms, which may lead to localized flooding or flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Thunderstorms will be possible Saturday and Saturday evening over
eastern sections of the Oklahoma and Texas Panhandles. If storms
form, they are expected to remain below severe levels at this
time.
Additional thunderstorms will be possible Sunday evening through
Thursday across at least parts of the Oklahoma and Texas Panhandles.
Some storms will have the potential to become strong to severe,
with large hail and damaging winds the primary hazards.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may become necessary late this afternoon and
evening. Please relay any information about observed severe
weather to the National Weather Service while following all local,
state, and CDC guidelines.
02
In the hours before
Special weather statement, Jun 19, 6:14 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Amarillo TX
714 PM CDT Fri Jun 19 2020
TXZ014-015-019-020-200115-
Gray TX-Wheeler TX-Donley TX-Collingsworth TX-
714 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...EASTERN GRAY...
COLLINGSWORTH AND EASTERN DONLEY COUNTIES UNTIL 815 PM CDT...
At 713 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 3 miles north of Wheeler to 8 miles west of
Memphis. Movement was east at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Wellington, Shamrock, Briscoe, Wheeler, Mclean, Hedley, Dodson,
Lutie, Lelia Lake, New Mobeetie, Twitty, Allison, Lela, Quail,
Samnorwood, Kellerville, Dozier and Mobeetie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10000 3475 10092 3562 10056 3562 10000
TIME...MOT...LOC 0013Z 281DEG 25KT 3549 10029 3474 10068
LFM
Local storm report, Jun 19, 6:29 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM HAIL 8 SSE CANYON 34.88N 101.87W
06/19/2020 E1.00 INCH RANDALL TX TRAINED SPOTTER
SPOTTER NETWORK REPORT.
&&
SWBSpecial weather statement, Jun 19, 6:32 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Amarillo TX
732 PM CDT Fri Jun 19 2020
TXZ012-017-200100-
Potter TX-Randall TX-
732 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN RANDALL AND SOUTHERN
POTTER COUNTIES UNTIL 800 PM CDT...
At 732 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bushland, or 13 miles west of Amarillo, moving east at 25 mph.
Penny size hail will be possible with this storm.
Locations impacted include...
Amarillo and Bushland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3507 10215 3530 10217 3533 10217 3540 10162
3514 10162
TIME...MOT...LOC 0032Z 250DEG 20KT 3519 10206
LFMSpecial weather statement, Jun 19, 6:35 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Amarillo TX
735 PM CDT Fri Jun 19 2020
OKZ002-TXZ001>003-006>008-200100-
Texas OK-Hartley TX-Hutchinson TX-Sherman TX-Dallam TX-Hansford TX-
Moore TX-
735 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TEXAS...NORTHWESTERN
HUTCHINSON...NORTHWESTERN HANSFORD...SHERMAN...SOUTHEASTERN DALLAM...
MOORE AND EASTERN HARTLEY COUNTIES UNTIL 800 PM CDT...
At 734 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Guymon to Channing. Movement
was east at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Dumas, Hartley, Cactus, Sunray, Goodwell, Gruver, Channing, Hardesty,
Four Way, Masterson and Texhoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3664 10172 3663 10098 3562 10197 3563 10273
TIME...MOT...LOC 0034Z 281DEG 18KT 3658 10145 3567 10231
LFM
Special weather statement, Jun 19, 6:37 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Amarillo TX
737 PM CDT Fri Jun 19 2020
TXZ013-017-018-317-200115-
Palo Duro Canyon TX-Randall TX-Carson TX-Armstrong TX-
737 PM CDT Fri Jun 19 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ARMSTRONG...RANDALL AND
SOUTHWESTERN CARSON COUNTIES UNTIL 815 PM CDT...
At 737 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Happy, or 10 miles southeast of Canyon, moving east at
25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Canyon, Lake Tanglewood, Mescalero Park, Wayside, Washburn, Umbarger,
Palo Duro Canyon, Timbercreek Canyon and Pantex.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.
LAT...LON 3475 10206 3508 10216 3514 10163 3539 10162
3542 10139 3475 10137
TIME...MOT...LOC 0037Z 264DEG 21KT 3485 10182
LFMLocal storm report, Jun 19, 6:47 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
747 PM CDT FRI JUN 19 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM TORNADO 3 WSW GROOM 35.19N 101.16W
06/19/2020 CARSON TX STORM CHASER
STORM CHASER VIDEO DOCUMENTED A BRIEF
LANDSPOUT OCCURRED 3 WSW OF GROOM, TOUCHING
DOWN AT 5:42 PM CDT AND LIFTING AT 5:43 PM
CDT. THE RATING ASSIGNED TO THIS LANDSPOUT
WAS EF-0.
&&
SWB